Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 182, NWS Des Moines, IA

July 21, 2013Audubon County, Guthrie County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 21, 2013, 4:41 PM CDT for Audubon County, Guthrie County, Iowa. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2013, 4:41 PM CDT (21:41 UTC)
Expired
Jul 21, 2013, 5:30 PM CDT
In force
49 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Audubon County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 87 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:06 PM CDTHAIL 13 Sse Audubon Airport, IAWINDS AROUND 40 MPH AND HEAVY RAIN IN ADDITION TO THE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WUUS53 KDMX 212141
SVRDMX
IAC009-077-212230-
/O.NEW.KDMX.SV.W.0182.130721T2141Z-130721T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
441 PM CDT SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AUDUBON COUNTY IN WEST CENTRAL IOWA...
  WEST CENTRAL GUTHRIE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 530 PM CDT

* AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  AUDUBON...AND MOVING SOUTH AT 10 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EXIRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4160 9462 4155 9488 4173 9498 4179 9472
TIME...MOT...LOC 2141Z 344DEG 9KT 4169 9481

HAIL...1.50IN
WIND...60MPH

$$

BEERENDS
3 follow-up statements
532 
WWUS53 KDMX 212156
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
456 PM CDT SUN JUL 21 2013

IAC009-077-212230-
/O.CON.KDMX.SV.W.0182.000000T0000Z-130721T2230Z/
GUTHRIE IA-AUDUBON IA-
456 PM CDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
AUDUBON AND WEST CENTRAL GUTHRIE COUNTIES UNTIL 530 PM CDT...

AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF AUDUBON...AND MOVING SOUTH AT 10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EXIRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4176 9471 4160 9462 4155 9488 4171 9497
TIME...MOT...LOC 2156Z 344DEG 9KT 4166 9481

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
896 
WWUS53 KDMX 212208
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
508 PM CDT SUN JUL 21 2013

IAC077-212218-
/O.CAN.KDMX.SV.W.0182.000000T0000Z-130721T2230Z/
GUTHRIE IA-
508 PM CDT SUN JUL 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GUTHRIE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4175 9474 4173 9474 4161 9474 4160 9470
      4158 9470 4155 9488 4171 9497
TIME...MOT...LOC 2208Z 309DEG 7KT 4166 9489

$$

IAC009-212230-
/O.CON.KDMX.SV.W.0182.000000T0000Z-130721T2230Z/
AUDUBON IA-
508 PM CDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
AUDUBON COUNTY UNTIL 530 PM CDT...

AT 504 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUDUBON...AND
MOVING SOUTHEAST AT 5 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EXIRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4175 9474 4173 9474 4161 9474 4160 9470
      4158 9470 4155 9488 4171 9497
TIME...MOT...LOC 2208Z 309DEG 7KT 4166 9489

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
038 
WWUS53 KDMX 212230
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
530 PM CDT SUN JUL 21 2013

IAC009-212240-
/O.EXP.KDMX.SV.W.0182.000000T0000Z-130721T2230Z/
AUDUBON IA-
530 PM CDT SUN JUL 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AUDUBON COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4175 9474 4173 9474 4161 9474 4160 9470
      4158 9470 4155 9488 4171 9497
TIME...MOT...LOC 2208Z 309DEG 7KT 4166 9489

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:26 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 21, 3:26 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT SUN JUL 21 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 326 PM CDT SUN JUL 21 2013

MCV CONTINUES TO MOVE SOUTHEAST OUT OF AREA TAKING LOCALLY HEAVY
RAINFALL WITH IT AT THIS TIME. THE REMAINDER OF THE EVENING HOURS
SHOULD REMAIN GENERALLY DRY THOUGH THERE MAY BE AN ISOLATED SHOWER
OR THUNDERSTORM WEST OF THE REGION THROUGH EARLY EVENING.
OVERNIGHT PATCHY FOG IS EXPECTED TO DEVELOP ACROSS THE
REGION...ESPECIALLY WHERE RAIN FELL THIS AFTERNOON. HAVE ADDED
AREAS FOG IN THE SOUTH AND SOUTHEAST WHERE UP TO 3.5 INCHES OF
RAIN WAS REPORTED WITH THE MCV. WINDS WILL REMAIN LIGHT THIS
AFTERNOON AND EVENING WHICH SHOULD PROMOTE FOG DEVELOPMENT. ACROSS
THE METRO...NOT LOOKING FOR AS GREAT A CHANCE OF FOG DEVELOPMENT.
LOWS WILL DROP INTO THE 60S OVER THE AREA WITH GENERALLY PARTLY
CLOUDY CONDITIONS.

.LONG TERM.../MONDAY THROUGH SUNDAY/...
ISSUED AT 326 PM CDT SUN JUL 21 2013

THE LONG TERM FORECAST REMAINS CHARACTERIZED BY NORTHWESTERLY FLOW
ALOFT...WITH SEVERAL SHORTWAVES MOVING THROUGH THAT WILL PUSH
ALTERNATING SURFACE TROUGHS AND HIGH PRESSURE AREAS THROUGH IOWA
IN THE COMING WEEK. THE MOST WELL DEFINED TROUGH IN THE NEXT
SEVERAL DAYS WILL TRAVERSE THE AREA MONDAY AFTERNOON AND
EVENING...LIKELY ACCOMPANIED BY A BROKEN BAND OF SHOWERS AND
THUNDERSTORMS MOVING FROM NORTHWEST TO SOUTHEAST. FORCING WILL BE
MODEST WITH THE MORE ROBUST LIFT OFF TO OUR NORTHEAST...AND LOW
LEVEL CONVERGENCE LOOKS WEAK...BUT INSTABILITY AND MOISTURE ARE
SUFFICIENT TO JUSTIFY THE EXPECTATION OF SCATTERED CONVECTION
ASSOCIATED WITH THE TROUGH AND HAVE HELD ON TO 30 TO 40 POPS WITH
ITS PASSAGE LATE MONDAY. SEVERE WEATHER LOOKS UNLIKELY AND THE
AREAS THAT RECEIVE RAINFALL WILL PROBABLY BE MOST APPRECIATIVE
GIVEN THE EFFECTS OF OUR RECENT DRY SPELL.

FROM TUESDAY INTO THURSDAY THE SYNOPTIC PATTERN APPEARS MORE
BENIGN WITH SMOOTHER FLOW ALOFT AND SURFACE HIGH PRESSURE IN THE
NEIGHBORHOOD. HOWEVER...THE HIGH WILL NOT BE TERRIBLY CLEAN AND
GIVEN THE SEASON IT IS ENTIRELY POSSIBLE THAT ISOLATED
THUNDERSTORMS COULD DEVELOP ON ANY GIVEN DAY. DESPITE THIS...THE
LACK OF ANY DISCERNIBLE FOCUS MECHANISM AND THE VERY LOW EXPECTED
COVERAGE OF ANY SUCH STORMS TRANSLATES TO A NEARLY DRY FORECAST
FOR THIS TIME PERIOD.

THE FORECAST BECOMES INCREASINGLY DIFFICULT AFTER THURSDAY BUT
SHOULD SEE SOMEWHAT BETTER RAIN CHANCES AT TIMES HEADING INTO THE
WEEKEND. BY THURSDAY NIGHT A WELL DEFINED 500 MB TROUGH WILL BE
MOVING SOUTHWARD INTO THE CENTRAL CANADIAN PROVINCES...WHILE
FURTHER SOUTH A SHORTWAVE MOVES OVER THE CENTRAL PLAINS AND
MIDWESTERN UNITED STATES. THE APPARENT LACK OF PHASING BETWEEN
THESE TWO SYSTEMS MAKES THEIR FORECAST TRACKS VERY
PROBLEMATIC...AND WHILE EACH WILL LIKELY BE ACCOMPANIED BY A
FAIRLY LARGE AREA OF SHOWERS AND STORMS AT THIS TIME IT IS A VERY
LOW CONFIDENCE PROPOSITION TO ATTEMPT TO PIN DOWN WHERE THESE
AREAS WILL BE OR WHICH DAY WILL SEE THE BEST RAINFALL CHANCES OVER
IOWA. FOR NOW THE FORECAST CONTAINS MAINLY 30 POPS FROM THURSDAY
NIGHT THROUGH SATURDAY...AND COOLER TEMPERATURES BY THE LATTER
HALF OF THE WEEKEND...BUT EXPECT THIS TO BE REFINED AS THE WEEK
PROGRESSES AND MORE DATA BECOMES AVAILABLE.

&&

.AVIATION...21/18Z
ISSUED AT 1219 PM CDT SUN JUL 21 2013

MCV AND SCATTERED CONVECTION CONTINUE OVER THE REGION THIS
AFTERNOON. THIS IS THE MAIN FEATURE IN THE NEXT 24 HOURS REGARDING
THUNDER ACTIVITY. TIMING OF THIS HAS THE BULK OF THE CONVECTION
EXITING THE NORTH AND NORTHEAST EARLY IN THE PERIOD PRIOR TO 20Z
WITH LINGERING CONVECTION IN THE SOUTHEAST UNTIL 00Z. THE COVERAGE
WILL DECREASE NEAR KDSM AFT 19Z AND KOTM NEARER 21-22Z. WITH
BOUNDARY LAYER MOISTURE STILL RELATIVELY HIGH...SOME PATCHY FOG IS
LIKELY AFT 08Z MOST AREAS TONIGHT. LITTLE FORCING EXPECTED THROUGH
THE REMAINDER OF THE PERIOD SO ONCE THE FOG DOES BURN OFF AROUND
14Z...VFR CONDITIONS WILL RETURN.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...LEE
AVIATION...REV
Hazardous weather outlook, Jul 21, 4:23 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CDT SUN JUL 21 2013

IAZ075-085-086-096-097-222130-
MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
423 PM CDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING. LOCALLY
HEAVY RAINFALL IS LIKELY WITH SOME OF THE STORMS. LOCALIZED FLASH
FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS IS POSSIBLE
THROUGH THE EARLY EVENING. AN ISOLATED SEVERE THUNDERSTORM IS
ALSO POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AFTER NON AND EVENING.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER AN ISOLATED
SEVERE THUNDERSTORM MAYBE POSSIBLE. THUNDERSTORMS CHANCES RETURN
BY FRIDAY BUT THE SEVERE PROBABILITY REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ033>035-044>047-057>062-070>074-081>084-092>095-222130-
SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-
UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
423 PM CDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE YET THIS AFTERNOON AND EARLY
EVENING. A FEW OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING THUNDERSTORM WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AFTER NON AND EVENING.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER AN ISOLATED
SEVERE THUNDERSTORM MAYBE POSSIBLE. THUNDERSTORMS CHANCES RETURN
BY FRIDAY BUT THE SEVERE PROBABILITY REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ004>007-015>017-023>028-036>039-048>050-222130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-
423 PM CDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AFTER NON AND EVENING.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER AN ISOLATED
SEVERE THUNDERSTORM MAYBE POSSIBLE. THUNDERSTORMS CHANCES RETURN
BY FRIDAY BUT THE SEVERE PROBABILITY REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

REV

In the hours before

Local storm report, Jul 21, 1:42 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
142 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HEAVY RAIN       5 W CHARITON AIRPORT    41.03N 93.46W
07/21/2013  M3.57 INCH       LUCAS              IA   TRAINED SPOTTER

&&

BF
Local storm report, Jul 21, 1:51 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
151 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FLASH FLOOD      CHARITON                41.02N 93.31W
07/21/2013                   LUCAS              IA   911 CALL CENTER

            LUCAS COUNTY DISPATCH REPORTS FLASH FLOODING THROUGHOUT
            MUCH OF CHARITON. MULTIPLE STREETS CLOSED AND IMPASSIBLE
            DUE TO RUNNING WATER OVER A FOOT DEEP.

&&

LEE
Special weather statement, Jul 21, 1:55 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
155 PM CDT SUN JUL 21 2013

IAZ094>096-212000-
APPANOOSE-DECATUR-WAYNE-
155 PM CDT SUN JUL 21 2013

...SPECIAL WEATHER STATEMENT...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL WAYNE COUNTY...MOVING
SOUTHEAST AT 25 MPH.

UP TO 50 MPH WINDS AND LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THIS
LINE OF STORMS AS THEY MOVE TO THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PROMISE CITY...       SEYMOUR...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jul 21, 3:53 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT SUN JUL 21 2013

IAZ045-057-058-212130-
AUDUBON-CARROLL-GUTHRIE-
353 PM CDT SUN JUL 21 2013

...PENNY TO NICKEL HAIL POSSIBLE...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN AUDUBON COUNTY...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  COON RAPIDS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BEERENDS
Local storm report, Jul 21, 4:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
419 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HEAVY RAIN       PULASKI                 40.70N 92.27W
07/21/2013  M1.50 INCH       DAVIS              IA   TRAINED SPOTTER

            FELL IN 30 TO 45 MINUTES. MINOR STREET FLOODING IN TOWN.

&&

SKOW
Local storm report, Jul 21, 4:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
438 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             6 ENE AUDUBON AIRPORT   41.75N 94.82W
07/21/2013  E1.75 INCH       AUDUBON            IA   LAW ENFORCEMENT

            LOCATION ESTIMATED FROM RADAR.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 11:39 AM CDTSevere Thunderstorm WarningDMXMadison, Warren51 min
Jul 21, 1:47 PM CDTFlash Flood WarningDMXLucas6 hr
Jul 21, 4:11 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.